HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Hormone Problems (https://www.healthboards.com/boards/hormone-problems/)
-   -   Spironolactone and hives ... Help! (https://www.healthboards.com/boards/hormone-problems/971178-spironolactone-hives-help.html)

knonymous 01-02-2014 05:45 PM

Spironolactone and hives ... Help!
 
I started taking 50 mg of Spironolactone November 1. Some time between Nov 14 and 18, I broke out in hives. I stopped taking the Spironolactone the week of Thanksgiving (around Nov 22/24).

I started Tri-Cyclen birth control on Dec 1. It is January 2 and I still have hives...

I spoke with a doctor, who instructed me to take Benadryl and Zyrtec. I spoke with my prescribing doctor of Spironolactone, who said he never had a case where someone broke out in hives due to Spironolactone. I think I'll be scheduling to see a dermatologist soon.

HAS ANYONE HAD THIS PROBLEM?

I'm sick of being drowsy every day, and I've gained 8 pounds in the last month and a half.

ladybud 01-03-2014 12:44 AM

Re: Spironolactone and hives... Help!
 
The Benadryl is probably causing the drowsiness. People can certainly be allergic to Spironolactone, and once an allergic reaction starts, it can take some time to calm down. You might do better on a non drowsy antihistamine such as fexofenadine or Claritin, both OTC. Sometimes an H2 inhibitor, like Zantac, also OTC, can be used as well and works with the H1 antihistamine to calm down the allergic response. I think (not sure) spironolactone contains yellow dye 5, which some people are allergic to rather than the drug itself.

fatiguedbns123 01-06-2014 02:23 AM

Re: Spironolactone and hives... Help!
 
Hi...I just wanted tosay I had the same problem, I had hives on my face and neck I was on both metformin and spirolactone and wasn't sure which caused it but I had to stop them both...I hope u get it sorted out

Allisonjay 07-15-2017 02:33 AM

Re: Spironolactone and hives... Help!
 
[QUOTE=knonymous;5254433]I started taking 50 mg of Spironolactone November 1. Some time between Nov 14 and 18, I broke out in hives. I stopped taking the Spironolactone the week of Thanksgiving (around Nov 22/24).

I started Tri-Cyclen birth control on Dec 1. It is January 2 and I still have hives...

I spoke with a doctor, who instructed me to take Benadryl and Zyrtec. I spoke with my prescribing doctor of Spironolactone, who said he never had a case where someone broke out in hives due to Spironolactone. I think I'll be scheduling to see a dermatologist soon.

HAS ANYONE HAD THIS PROBLEM?

I'm sick of being drowsy every day, and I've gained 8 pounds in the last month and a half.[/QUOTE]

Your doctor is a ******* idiot. I had the same problem, broke out in unimaginably bad hives and actually needed up with blue spots (that were broken blood vessels) on my skin. It was 100% from spironalactone.: and when I went to my doctor she proceeded to say "I've never seen anyone get an allergic reaction to this." She's 62. She's a ******* idiot. I had such a severe reaction, any intelligent person would have taken pause. She simply denied it's a thing. All it takes is two minutes to find story after story of hives and skin reaction to spironalactone.. any doctor who says they've "never"
Heard of it, is a ******* idiot and shouldn't be allowed to practice medicine. Period. Someone had to have the worst grades in medical school.. perhaps it was our two physicians.

I was and am still upset, obviously. Yes patio worked wonders on my acne.. but I almost got hives in my brain I had such a bad reaction. **** a pharmaceutical prescribing sheep who can't do any intuitive thinking and problem solving based on evidence in the form of life threatening hives. To this day I am blown away by how underiformoed my own doctor was about what she was prescribing. She didn't even know hives were a known and documented side effect.


All times are GMT -7. The time now is 01:07 PM.